MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888423103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the patient underwent peritoneal dialysis treatment at home, water leakage of the tube near the peri toneal dialysis connector was found halfway through the infusion of peritoneal dialysis fluid.The peritoneal dialysis treatment was suspended immediately, the proximal end was clamped with a blue clip, and the peritoneal dialysis center was called for help.The p eritoneal dialysis nurse instructed the patient to return to the outpatient clinic to replace the peritoneal dialysis connector and the external short tube according to the prevention and control regulations.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: b5, d6b, e1(first name, last name and phone number of initial reporter), e3, e4(email of initial reporter), g3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the patient underwent peritoneal dialysis treatment at home, water leakage of the tube near the peri toneal dialysis connector was found halfway through the infusion of peritoneal dialysis fluid and the in and out was not smooth.Tego was not utilized and there was no luer adapter issue.Nothing unusual observed on the device prior to use.No other products being utilized with the device.The insertion site was treated with iodophor disinfection of skin prior to product placement.The treatment (lotions/ointments and medications) was by prescription or over the counter (otc).Cleaning agent was not used to clean the catheter in its entirety.Mupirocin ointment was the ointment utilized at the exit site.Disposable sterile dressing (type c self-adhesive wound dressing) was the wound dressing utilized.The wound dressing did not include any cleaning agents or antimicrobial properties.The patient did not use any type of cleaning agent or antibiotic on the catheter.The cleaning agent allowed to dry thoroughly prior to dressing and applying ointment to the area.The cleaning agent was not ever switched over the life of the catheter or even mixed.The site did not use sepsiderm to clean catheters ever.The protocol was not change for cleaning agent used recently.The patient was responsible for any type of catheter maintenance and used 0.9% sodium chloride injection to clean the outlet every other day, and used a disposable protective film or anal bag when taking a bath every day.The peritoneal dialysis treatment was suspended immediately, the proximal end was clamped with a blue clip, and the peritoneal dialysis center was called for help.The lumens were flushed prior to use with normal result.The peritoneal dialysis nurse instructed the patient to return to the outpatient clinic to replace the peritoneal dialysis connector as remedial action/intervention and the external short tube according to the prevention and control regulations.Successfully used and completed the treatment/procedure.Intervention/treatment was required.There was blood loss of 5ml and blood transfusion was not required.The patient had no adverse reactions as it was timely replaced.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15848875
Report Number3009211636-2022-00408
Device Sequence Number12041238
Product Code FJS
UDI-Device Identifier10884521055933
UDI-Public10884521055933
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888423103
Device Catalogue Number8888423103
Device Lot Number20181012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown